September  2013, 33(9): 4323-4339. doi: 10.3934/dcds.2013.33.4323

Some advances on generic properties of the Oseledets splitting

1. 

Universidad de la Republica, Uruguay

Received  November 2010 Published  March 2013

In his foundational paper [20] , Mañé suggested that some aspects of the Oseledets splitting could be improved if one worked under $C^1$-generic conditions. He announced some powerful theorems, and suggested some lines to follow. Here we survey the state of the art and some recent advances in these directions.
Citation: Jana Rodriguez Hertz. Some advances on generic properties of the Oseledets splitting. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4323-4339. doi: 10.3934/dcds.2013.33.4323
References:
[1]

F. Abdenur, C. Bonatti and S. Crovisier, Nonuniform hyperbolicity for $C^1$-generic diffeomorphisms,, Israel J. Math., 183 (2011), 1. doi: 10.1007/s11856-011-0041-5. Google Scholar

[2]

M.-C. Arnaud, C. Bonatti and S. Crovisier, Dynamiques symplectiques génériques,, Ergod. Theory Dynam. Sys., 25 (2005), 1401. doi: 10.1017/S0143385704000975. Google Scholar

[3]

A. Ávila, On the regularization of conservative maps,, Acta Mathematica, 205 (2010), 5. doi: 10.1007/s11511-010-0050-y. Google Scholar

[4]

A. Ávila and J. Bochi, A generic $C^1$ map has no absolutely continuous invariant probability measure,, Nonlinearity, 19 (2006), 2717. doi: 10.1088/0951-7715/19/11/011. Google Scholar

[5]

A. Ávila and J. Bochi, Nonuniform hyperbolicity, global dominated splittings and generic properties of volume-preserving diffeomorphisms,, Transactions of that AMS, 364 (2012), 2883. doi: 10.1090/S0002-9947-2012-05423-7. Google Scholar

[6]

A. Ávila, J. Bochi and A. Wilkinson, Nonuniform center bunching, and the genericity of ergodicity among $C^1$ partially hyperbolic symplectomorphisms,, Ann. Scien. Ec. Norm. Sup. (4), 42 (2009), 931. Google Scholar

[7]

A. Avila, S. Crovisier and A. Wilkinson, The general case,, announcement., (). Google Scholar

[8]

A. Baraviera and C. Bonatti, Removing zero Lyapunov exponents,, Ergod. Th. & Dynam. Sys., 23 (2003), 1655. doi: 10.1017/S0143385702001773. Google Scholar

[9]

J. Bochi, Genericity of zero Lyapunov exponents,, Erg. Th. & Dyn. Sys., 22 (2002), 1667. doi: 10.1017/S0143385702001165. Google Scholar

[10]

J. Bochi, $C^1$-generic symplectic diffeomorphisms: Partial hyperbolicity and zero centre Lyapunov exponents,, Journal of the Inst. Math. Jussieu, 9 (2010), 49. doi: 10.1017/S1474748009000061. Google Scholar

[11]

J. Bochi and M. Viana, Lyapunov exponents: How frequently are dynamical systems hyperbolic?, in, (2004), 271. Google Scholar

[12]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps,, Ann. Math. (2), 161 (2005), 1423. doi: 10.4007/annals.2005.161.1423. Google Scholar

[13]

C. Bonatti and S. Crovisier, Récurrence et généricité,, Invent. Math., 158 (2004), 33. doi: 10.1007/s00222-004-0368-1. Google Scholar

[14]

C. Bonatti, C. Matheus, M. Viana and A. Wilkinson, Abundance of stable ergodicity,, Comment. Math. Helv., 79 (2004), 753. doi: 10.1007/s00014-004-0819-8. Google Scholar

[15]

C. Bonatti and M. Viana, SRB-measures for partially hyperbolic systems whose central direction is mostly contracting,, Israel J. Math., 115 (2000), 157. doi: 10.1007/BF02810585. Google Scholar

[16]

M. Brin, Topological transitivity of a certain class of dynamical systems, and flows of frames on manifolds of negative curvature,, Funkcional. Anal. i Priložen., 9 (1975), 9. Google Scholar

[17]

D. Dolgopyat and A. Wilkinson, Stable accessibility is $C^1$ dense,, Astérisque, 287 (2003), 33. Google Scholar

[18]

E. Grin, Genericity of diffeomorphisms with vanishing Lyapunov exponents almost everywhere,, preprint., (). Google Scholar

[19]

R. Mañé, An ergodic closing lemma,, Ann. of Math. (2), 116 (1982), 503. doi: 10.2307/2007021. Google Scholar

[20]

R. Mañé, Oseledec's theorem from the generic viewpoint,, in, (1983). Google Scholar

[21]

R. Mañé, "Ergodic Theory and Differentiable Dynamics,", Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 8 (1987). Google Scholar

[22]

R. Mañé, The Lyapunov exponents of generic area preserving diffeomorphisms,, in, 362 (1996), 110. Google Scholar

[23]

V. Oseledec, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems,, Trans. Moscow Math. Soc., 19 (1968), 197. Google Scholar

[24]

J. Oxtoby and S. Ulam, Measure-preserving homeomorphisms and metrical transitivity,, Ann. of Math. (2), 142 (1941), 874. Google Scholar

[25]

C. Pugh and M. Shub, Stable ergodicity and partial hyperbolicity,, in, 362 (1996), 182. Google Scholar

[26]

C. Pugh and M. Shub, Stable ergodicity and julienne quasi-conformality,, J. Eur. Math. Soc., 2 (2000), 1. doi: 10.1007/s100970050013. Google Scholar

[27]

J. Rodriguez Hertz, Genericity of non-uniform hyperbolicity in dimension 3,, J. Modern Dyn., 6 (2012), 121. doi: 10.3934/jmd.2012.6.121. Google Scholar

[28]

F. Rodriguez Hertz, M. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle,, Invent. Math., 172 (2008), 353. doi: 10.1007/s00222-007-0100-z. Google Scholar

[29]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, New criteria for ergodicity and non-uniform hyperbolicity,, submitted, (). Google Scholar

[30]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, Creation of blenders in the conservative setting,, Nonlinearity, 23 (2010), 211. doi: 10.1088/0951-7715/23/2/001. Google Scholar

[31]

R. Saghin and Z. Xia, Partial hyperbolicity or dense elliptic periodic points for $C^1$-generic symplectic diffeomorphisms,, Trans. Amer. Math. Soc., 358 (2006), 5119. doi: 10.1090/S0002-9947-06-04171-7. Google Scholar

[32]

K. Sigmund, Generic properties of invarient measures for Axiom A diffeomorphisms,, Invent. Math., 11 (1970), 99. Google Scholar

[33]

A. Tahzibi, Stably ergodic diffeomorphisms which are not partially hyperbolic,, Israel J. Math., 142 (2004), 315. doi: 10.1007/BF02771539. Google Scholar

[34]

E. Zehnder, Note on smoothing symplectic and volume preserving diffeomorphisms,, in, 597 (1977), 828. Google Scholar

show all references

References:
[1]

F. Abdenur, C. Bonatti and S. Crovisier, Nonuniform hyperbolicity for $C^1$-generic diffeomorphisms,, Israel J. Math., 183 (2011), 1. doi: 10.1007/s11856-011-0041-5. Google Scholar

[2]

M.-C. Arnaud, C. Bonatti and S. Crovisier, Dynamiques symplectiques génériques,, Ergod. Theory Dynam. Sys., 25 (2005), 1401. doi: 10.1017/S0143385704000975. Google Scholar

[3]

A. Ávila, On the regularization of conservative maps,, Acta Mathematica, 205 (2010), 5. doi: 10.1007/s11511-010-0050-y. Google Scholar

[4]

A. Ávila and J. Bochi, A generic $C^1$ map has no absolutely continuous invariant probability measure,, Nonlinearity, 19 (2006), 2717. doi: 10.1088/0951-7715/19/11/011. Google Scholar

[5]

A. Ávila and J. Bochi, Nonuniform hyperbolicity, global dominated splittings and generic properties of volume-preserving diffeomorphisms,, Transactions of that AMS, 364 (2012), 2883. doi: 10.1090/S0002-9947-2012-05423-7. Google Scholar

[6]

A. Ávila, J. Bochi and A. Wilkinson, Nonuniform center bunching, and the genericity of ergodicity among $C^1$ partially hyperbolic symplectomorphisms,, Ann. Scien. Ec. Norm. Sup. (4), 42 (2009), 931. Google Scholar

[7]

A. Avila, S. Crovisier and A. Wilkinson, The general case,, announcement., (). Google Scholar

[8]

A. Baraviera and C. Bonatti, Removing zero Lyapunov exponents,, Ergod. Th. & Dynam. Sys., 23 (2003), 1655. doi: 10.1017/S0143385702001773. Google Scholar

[9]

J. Bochi, Genericity of zero Lyapunov exponents,, Erg. Th. & Dyn. Sys., 22 (2002), 1667. doi: 10.1017/S0143385702001165. Google Scholar

[10]

J. Bochi, $C^1$-generic symplectic diffeomorphisms: Partial hyperbolicity and zero centre Lyapunov exponents,, Journal of the Inst. Math. Jussieu, 9 (2010), 49. doi: 10.1017/S1474748009000061. Google Scholar

[11]

J. Bochi and M. Viana, Lyapunov exponents: How frequently are dynamical systems hyperbolic?, in, (2004), 271. Google Scholar

[12]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps,, Ann. Math. (2), 161 (2005), 1423. doi: 10.4007/annals.2005.161.1423. Google Scholar

[13]

C. Bonatti and S. Crovisier, Récurrence et généricité,, Invent. Math., 158 (2004), 33. doi: 10.1007/s00222-004-0368-1. Google Scholar

[14]

C. Bonatti, C. Matheus, M. Viana and A. Wilkinson, Abundance of stable ergodicity,, Comment. Math. Helv., 79 (2004), 753. doi: 10.1007/s00014-004-0819-8. Google Scholar

[15]

C. Bonatti and M. Viana, SRB-measures for partially hyperbolic systems whose central direction is mostly contracting,, Israel J. Math., 115 (2000), 157. doi: 10.1007/BF02810585. Google Scholar

[16]

M. Brin, Topological transitivity of a certain class of dynamical systems, and flows of frames on manifolds of negative curvature,, Funkcional. Anal. i Priložen., 9 (1975), 9. Google Scholar

[17]

D. Dolgopyat and A. Wilkinson, Stable accessibility is $C^1$ dense,, Astérisque, 287 (2003), 33. Google Scholar

[18]

E. Grin, Genericity of diffeomorphisms with vanishing Lyapunov exponents almost everywhere,, preprint., (). Google Scholar

[19]

R. Mañé, An ergodic closing lemma,, Ann. of Math. (2), 116 (1982), 503. doi: 10.2307/2007021. Google Scholar

[20]

R. Mañé, Oseledec's theorem from the generic viewpoint,, in, (1983). Google Scholar

[21]

R. Mañé, "Ergodic Theory and Differentiable Dynamics,", Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 8 (1987). Google Scholar

[22]

R. Mañé, The Lyapunov exponents of generic area preserving diffeomorphisms,, in, 362 (1996), 110. Google Scholar

[23]

V. Oseledec, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems,, Trans. Moscow Math. Soc., 19 (1968), 197. Google Scholar

[24]

J. Oxtoby and S. Ulam, Measure-preserving homeomorphisms and metrical transitivity,, Ann. of Math. (2), 142 (1941), 874. Google Scholar

[25]

C. Pugh and M. Shub, Stable ergodicity and partial hyperbolicity,, in, 362 (1996), 182. Google Scholar

[26]

C. Pugh and M. Shub, Stable ergodicity and julienne quasi-conformality,, J. Eur. Math. Soc., 2 (2000), 1. doi: 10.1007/s100970050013. Google Scholar

[27]

J. Rodriguez Hertz, Genericity of non-uniform hyperbolicity in dimension 3,, J. Modern Dyn., 6 (2012), 121. doi: 10.3934/jmd.2012.6.121. Google Scholar

[28]

F. Rodriguez Hertz, M. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle,, Invent. Math., 172 (2008), 353. doi: 10.1007/s00222-007-0100-z. Google Scholar

[29]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, New criteria for ergodicity and non-uniform hyperbolicity,, submitted, (). Google Scholar

[30]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, Creation of blenders in the conservative setting,, Nonlinearity, 23 (2010), 211. doi: 10.1088/0951-7715/23/2/001. Google Scholar

[31]

R. Saghin and Z. Xia, Partial hyperbolicity or dense elliptic periodic points for $C^1$-generic symplectic diffeomorphisms,, Trans. Amer. Math. Soc., 358 (2006), 5119. doi: 10.1090/S0002-9947-06-04171-7. Google Scholar

[32]

K. Sigmund, Generic properties of invarient measures for Axiom A diffeomorphisms,, Invent. Math., 11 (1970), 99. Google Scholar

[33]

A. Tahzibi, Stably ergodic diffeomorphisms which are not partially hyperbolic,, Israel J. Math., 142 (2004), 315. doi: 10.1007/BF02771539. Google Scholar

[34]

E. Zehnder, Note on smoothing symplectic and volume preserving diffeomorphisms,, in, 597 (1977), 828. Google Scholar

[1]

Yakov Pesin, Vaughn Climenhaga. Open problems in the theory of non-uniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 589-607. doi: 10.3934/dcds.2010.27.589

[2]

Boris Kalinin, Victoria Sadovskaya. Normal forms for non-uniform contractions. Journal of Modern Dynamics, 2017, 11: 341-368. doi: 10.3934/jmd.2017014

[3]

Zhong-Jie Han, Gen-Qi Xu. Spectrum and dynamical behavior of a kind of planar network of non-uniform strings with non-collocated feedbacks. Networks & Heterogeneous Media, 2010, 5 (2) : 315-334. doi: 10.3934/nhm.2010.5.315

[4]

Boris Hasselblatt, Yakov Pesin, Jörg Schmeling. Pointwise hyperbolicity implies uniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2819-2827. doi: 10.3934/dcds.2014.34.2819

[5]

Donald L. DeAngelis, Bo Zhang. Effects of dispersal in a non-uniform environment on population dynamics and competition: A patch model approach. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3087-3104. doi: 10.3934/dcdsb.2014.19.3087

[6]

Zhong-Jie Han, Gen-Qi Xu. Exponential decay in non-uniform porous-thermo-elasticity model of Lord-Shulman type. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 57-77. doi: 10.3934/dcdsb.2012.17.57

[7]

Zhong-Jie Han, Gen-Qi Xu. Dynamical behavior of networks of non-uniform Timoshenko beams system with boundary time-delay inputs. Networks & Heterogeneous Media, 2011, 6 (2) : 297-327. doi: 10.3934/nhm.2011.6.297

[8]

Grigor Nika, Bogdan Vernescu. Rate of convergence for a multi-scale model of dilute emulsions with non-uniform surface tension. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1553-1564. doi: 10.3934/dcdss.2016062

[9]

Hai Huyen Dam, Wing-Kuen Ling. Optimal design of finite precision and infinite precision non-uniform cosine modulated filter bank. Journal of Industrial & Management Optimization, 2019, 15 (1) : 97-112. doi: 10.3934/jimo.2018034

[10]

Mickaël Kourganoff. Uniform hyperbolicity in nonflat billiards. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1145-1160. doi: 10.3934/dcds.2018048

[11]

Alexander Zlotnik. The Numerov-Crank-Nicolson scheme on a non-uniform mesh for the time-dependent Schrödinger equation on the half-axis. Kinetic & Related Models, 2015, 8 (3) : 587-613. doi: 10.3934/krm.2015.8.587

[12]

David Damanik, Jake Fillman, Milivoje Lukic, William Yessen. Characterizations of uniform hyperbolicity and spectra of CMV matrices. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1009-1023. doi: 10.3934/dcdss.2016039

[13]

Boris Kalinin, Anatole Katok. Measure rigidity beyond uniform hyperbolicity: invariant measures for cartan actions on tori. Journal of Modern Dynamics, 2007, 1 (1) : 123-146. doi: 10.3934/jmd.2007.1.123

[14]

Dawei Yang, Shaobo Gan, Lan Wen. Minimal non-hyperbolicity and index-completeness. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1349-1366. doi: 10.3934/dcds.2009.25.1349

[15]

Boris Kalinin, Anatole Katok, Federico Rodriguez Hertz. Errata to "Measure rigidity beyond uniform hyperbolicity: Invariant measures for Cartan actions on tori" and "Uniqueness of large invariant measures for $\Zk$ actions with Cartan homotopy data". Journal of Modern Dynamics, 2010, 4 (1) : 207-209. doi: 10.3934/jmd.2010.4.207

[16]

Marcin Mazur, Jacek Tabor, Piotr Kościelniak. Semi-hyperbolicity and hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 1029-1038. doi: 10.3934/dcds.2008.20.1029

[17]

Xinyuan Liao, Caidi Zhao, Shengfan Zhou. Compact uniform attractors for dissipative non-autonomous lattice dynamical systems. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1087-1111. doi: 10.3934/cpaa.2007.6.1087

[18]

Chunyou Sun, Daomin Cao, Jinqiao Duan. Non-autonomous wave dynamics with memory --- asymptotic regularity and uniform attractor. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 743-761. doi: 10.3934/dcdsb.2008.9.743

[19]

Xiaolin Jia, Caidi Zhao, Juan Cao. Uniform attractor of the non-autonomous discrete Selkov model. Discrete & Continuous Dynamical Systems - A, 2014, 34 (1) : 229-248. doi: 10.3934/dcds.2014.34.229

[20]

Olivier Goubet, Wided Kechiche. Uniform attractor for non-autonomous nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2011, 10 (2) : 639-651. doi: 10.3934/cpaa.2011.10.639

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]